MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 19GA HISTOLOGY NEEDLE, 15MM L, 1.8MM OD; ENDOBRONCHIAL NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 19GA HISTOLOGY NEEDLE, 15MM L, 1.8MM OD; ENDOBRONCHIAL NEEDLE
Model Number INS-0382
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that after five passes with the veran ins-0382 endobronchial needle (always-on tip tracked 19ga anso histology needle, 15mm l, 1.8mm od), the 19ga needle (subject device) would not retract back into its sheath after retrieving the sample.An ins-0352 (always-on tip tracked brush, 15mm l, 1.8mm od) was opened to proceed with the case.There was a minor procedure delay of 1-2 minutes due to the reported issue.The procedure was completed with no reported impact on the patient or the procedure.Additional details have been requested regarding the reported event, including patient and procedure information.
 
Additional Manufacturer Narrative
The subject device is not returning to veran for further evaluation, as the needle was discarded by the hospital.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the results of the investigation of the reported issue, and to provide information that was not included in the initial report.The device was discarded by the hospital; therefore, there could not be an investigation of the specific failure mode.The risk summary describes the risk associated with a device that is kinked or unable to retract.The cause of this failure mode is typically from damage to the pull wire caused by torquing or pushing the device too much during operation.In this case, the failure occurred after removing the sample from the needle, which indicates the needle was not exposed within the patient.As the device was not returned for evaluation, a definitive root cause could not be determined.

Brand Name
ALWAYS-ON TIP TRACKED 19GA HISTOLOGY NEEDLE, 15MM L, 1.8MM OD
Common Device Name
ENDOBRONCHIAL NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center dr
saint louis, MO 63114
3146598500
MDR Report Key16748219
Report Number3007222345-2023-00020
Device Sequence Number8627276
Product Code JAK
UDI-Device Identifier00815686020590
UDI-Public0815686020590
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberINS-0382
Device Catalogue NumberINS-0382
Device Lot Number04618200806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale